The Goat Spot Forum banner

1 - 16 of 16 Posts

·
Registered
Joined
·
126 Posts
Discussion Starter · #1 ·
Today I was giving my goats their second dose of cydectin as we did it a month ago.

One of my goats started breathing funny like she was having trouble breathing and her heart was racing. I gave her the same dose as I did last time.

The only other things I did differently was I gave her a vitamin B complex shot and a iron shot due to her anemia.

I gave her Benadryl because of this reaction and I am running out to get activated charcoal and vitamin C


Is there anything else I can do or what may have happened.
 

·
Registered
Goat Mentor
Joined
·
7,391 Posts
Ok one of the 4h leaders in my county said to do that. I have it to most of my herd should I give them Benadryl too or not if there having any symptoms
Watch for symptoms. It's rare but it can happen, odds are just the one has a reaction.
 

·
Registered
Joined
·
30,603 Posts
Hows your goat. Anaphylactic shock is scary. So happy to read the advoce given..it more than likely saved your goats life! Any injectable medication can cause Anaphylactic shock but there are a few that are more likely to cause Anaphylactic shock then others, like injectable iron. Always have epinephrine or a large dose of benadryl on the ready with any injectable treatment. Even if they have done well before. Always be ready. In my more than 15 years we have only had one Anaphylactic episode and it was due to injectable iron.
 

·
Registered
Joined
·
842 Posts
Injectable iron can cause anaphylaxis in humans too, depending on the formulation. Some of the products recommend a test dose before giving the full dose. Hope she’s doing better and the benadryl is working. Keep an eye out for more symptoms, she might require a redose.
 
1 - 16 of 16 Posts
Top